Discussions By Condition: Arthritis

Had it for 2yrs!!

Posted In: Arthritis 10 Replies
  • Posted By: Anonymous
  • April 11, 2006
  • 07:03 AM

Hi anyone out there with this really quite "popular" autoimmune disorder. I have been on steroids 20mm a day 2yrs ago down to 2mm now! ESR normal now, BUT seem to be having loads of what seems to be joint pains( not muscle pain normally **s. with the PMR):cool: in hips and knees, has anyone any idea if this could still be the PMR- I am having a hip x ray but not till next week.
This has been a battle for me and would love to hear or help anyone else out there in it! or thro it!

Reply Flag this Discussion

10 Replies:

  • Hi! I was diagnosed today, I just wish it was just stiffness and joint pain, my pain is in my upper arm muscle, it's just like the pain you get when you hit your funny bone, and it goes just as quick.
    Anonymous 42,789 Replies Flag this Response
  • I'm replying to the two people who have written about pmr. I'm a women66 in Connecticut USA and have been on steroids since April 05. I'm a home health nurse and work almost full time. I just reduced the dose of steroid to 2 mg today from 2.5 and am hopeful of getting off the darn drug. I find that I have to go very slowly at the low doses but 3 weeks ago went from 3.5 to 2.5 without much trouble.The worst side effect that I have now is fragile skin on one arm and it seems as if I am always wearing a bandage where I have bumped myself. I also seem to be heat sensitive and not able to do a lot of work outside My last ESR test result was 6 when I was on 4 mg in May and I will probably have another one in a few months and certainly before I try to go off the drug. Since my PCP left May 31st and there is only one overworked young new MD where I go, my doctor right now is Dr Internet (joke). and would like to hear from anyone on the forum.
    Anonymous 42,789 Replies Flag this Response
  • I am in the process of being diagnosed as fibromyalgia (I don't think so) or PMR (from what I know-this looks more like it). Began with a general flu-like feeling, thought it was arthritis. Went to PCP-He thought I probably I bursitius in my hip and osteoarthritis. Prescribed 2 different arthritis meds-took the for 2 weeks each. They did not help at all. Finally decided to go to my orthopaedic dr for injection to hip. (Have previously had several injections to my wrist). He thought I was looking at fibro or pmr. I told him that my mother (now deceased) had PMR--He thinks that may be what I have. He said that he wants to get me feeling better first and put me on prednisone (med pkg) and then 5 mgs per day for 1 month. After 4 days on the 5 mgs, he increased to 10 mgs. Seems that for a every small step I go forward with having my symptoms relieved--I develop another symptom. Usually stiff neck, pain in upper shoulders, and very severe sharp stabbing pains along the bottom of my shoulder blades. This also is accompanied by not being able to put much weight on my right hip, and I feel as though I walk like a 90 year old woman. I am going to go back to doctor next week to see if there is anything else he can do. This is not fun. Any suggestions??
    Anonymous 42,789 Replies
    • August 18, 2006
    • 06:23 PM
    • 0
    Flag this Response
  • Hi, I was diagnosed with PMR two months ago. After much research I have learned that a high dose of Prednisone (20 MG) is good but after the first couple of days it should be consider to lower it as quickly as posible. The lower the dosage the easier to get off the drug. I am now on 15 mg and the side effects are worse than the PMR. I have numbness on my left side, including my lips and fingers. A lot of potassium has helped and healthy food for the reflux and upset stomach.Anyone out there has other side effects?:confused:
    Anonymous 42,789 Replies
    • August 20, 2006
    • 00:54 AM
    • 0
    Flag this Response
  • Would someone please tell me what PMR is? Don't mean to appear stupid, but, I don't know! I have been diagnosed with arthritis for several years and I also have Chron's disease. They attribute everything that happens to the chron's. Once they know I have it they don't even look at anything else. Gets old. Well, if someone would please let me know I would appreciate it. I really like this forum and everyone is very helpful! Blessings to all. Linda
    gsch12 11 Replies
    • November 29, 2006
    • 00:25 PM
    • 0
    Flag this Response
  • I want to know too!Newfie11
    newfie11 5 Replies
    • January 24, 2007
    • 02:23 PM
    • 0
    Flag this Response
  • Poly Malagia Rhuematica ( PMR ) My husband was diagnosised about 5 mons.ago. He has been on high doses of prednisone ( 26mg./day) and is desperate to go off! He tries every 2 weeks to lower 1 mg. at a time.How long will this last? He has moon face and he feels terrible because of the medication.He started on Vits. and acupuncture. Has helped somewhat and also the medication for malaria he taked to help him titrate down Help from anyone would be grateful!
    Leslieann311 1 Replies
    • November 22, 2008
    • 02:53 AM
    • 0
    Flag this Response
  • I have had PMR for 1 1/2 years. I started with 25 mg of steroids, which of course created the moon face, weight gain, and whatever else. I am now down to 6 mg and have muscle pain daily. I take tylenol almost daily (mid-day) to calm the pain and it helps. I should be off the steroids in another 6 months or so and am feeling better all the time. I am now able to walk 3 miles at least once a week and at least a mile 2 to 3 times a week. The good thing about PMR, it will get better!! Hang in there!
    Anonymous 42,789 Replies
    • February 24, 2009
    • 05:11 AM
    • 0
    Flag this Response
  • Hi everyone. I have been diagnosed with PMR since Nov 08 and been prescribed prednisolone, initially 40 mg daily, quickly tailing down to 30 then 20. Am now on a reducing dose of 10, 5, 5 over 3 days. In the last couple of weeks, in addition to the annoying symptoms of moon face and weight gain, I seem to have developed swollen hands (in particular the spaces between the knuckles, and at the base of fingers). I also have finger, wrist and hand pain. And a large, fatty-looking pad in the triangular space at the base of the thyroid gland.Anyone else got this, or am I just a freak?Any suggestions as to what to do too?Many thanks.Good luck to all with this horrible condition - like me, you're probably fed up with moaning about the pain etc
    Anonymous 42,789 Replies Flag this Response
  • I've had it about 1 year. My decision was no drugs. Changed to strict vegetarian diet, no sugar and no caffeine. Beginning acupuncture this week and have weekly massage. Also take specific vitamins. I AM better in my head which helps me fight the pain. Mornings are bad but walking helps. Almost anything standing works for me. It's the whole bending, sitting and reaching that causes me problems. While I hate this situation I'm managing and my hope is to not use steroids. If GCA shows it's ugly face, all bets are off. Would appreciate any other experiences shared about PMR.
    Anonymous 42,789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?